MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

ALCON RESEARCH, LLC - HUNTINGTON MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Catalog Number 8065977762
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Endophthalmitis (1835); Vitreous Floaters (1866); Iritis (1940); Keratitis (1944); Fibrosis (3167)
Date of Event 08/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that during cataract surgery with an intraocular lens (iol) implant procedure, posterior capsule ruptured and so the vitrectomy was performed.After the surgery, the patient reported no uncomfortable feelings.After surgery the patient developed infectious endophthalmitis.The patient also had corneal edema, cells and flaring, fibrin, keratic precipitates and vitreous opacity.The patient was treated with unspecified corticosteroid eye drops, unspecified antibiotic eye drops, unspecified non-steroidal anti-inflammatory drugs (nsaids) eye drops.According to the surgeon, the capsule rupture was not related to the iol.There are two medical device reports associated with this complaint.This report is 1 of 2.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Corrected information was provided in d.4.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The company cartridge was not returned.Product history records were reviewed, and documentation indicated the product met release criteria.A non-qualified lens modal, and unspecified company handpiece, and two non-qualified viscoelastic were used.The product investigation could not identify a root cause for the reported complaint.Information was provided in the initial report description that, per the surgeon, the capsule rupture was not related to the (associated) intraocular lens (iol).A company lens was scheduled to be inserted but changed to company other model lens because of capsule rupture.A non-qualified cartridge and two non-qualified viscoelastic were used with the company other model lens.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20513136
Report Number1119421-2024-02048
Device Sequence Number15577723
Product Code MSS
UDI-Device Identifier00380659777622
UDI-Public(01)00380659777622(17)261126(11)231128(10)15764661(21)NA
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112977
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065977762
Device Lot Number15764661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/24/2024
12/02/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/21/2024
12/27/2024
Date Device Manufactured11/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2% XYLOCAINE.; 4% XYLOCAINE.; ACRYSOF MULTIPIECE IOL.; BENOXIL.; BSS PLUS STERILE INTRAOCULAR IRRIGATING SOLUTION.; DEXART 1.65MG.; DICLOFENAC.; DISCOVISC.; MONARCH IOL INJECTOR, UNSPECIFIED.; MYDRIN-P.; NEO-SYNESIN.; OVD: HYALURONIC ACID NA (UNK MANUFACTURER).; OVISOT 0.05G.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR
Patient SexMale